MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER
Catalog Number CQ12094
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The lot met all release criteria.Visual/microscopic inspection: the balloon size printed on the balloon hub of the catheter identified the returned sample as a 9mm x 4cm balloon.The balloon appeared to have been previously inflated.The balloon was examined under microscopic magnification (12x) and fiber disturbance was noted 6.5cm from the distal tip.The catheter was kinked 99.7cm from the distal tip.However after review of the preliminary pictures, the manner in which the device was packaged for return may have contributed to the kink.No kinks were reported by the user.No other anomalies were noted at this time.Functional/performance evaluation: the patency of the guidewire lumen was tested using an in-house 0.035¿ guidewire, and it passed with some resistance encountered at location of the kink.The inflation hub was connected to a in-house inflation device, and an attempt was made to inflate the balloon with water.Upon inflation, water was observed exiting the balloon, approximately 0.5cm from the distal tip.The balloon was stripped of its fibers.A longitudinal rupture was observed 6.6cm from the distal tip.The rupture was examined under microscopic magnification (12x) and the rupture was measured to be 0.5cm in length.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: based on the images provided, contrast extravasation was identified during a pta angioplasty inflation, radiopaque contrast demonstrated linear rupture at the proximal segment of the pta balloon during inflation, can be confirmed.Based on the images provided, a new pta angioplasty balloon was used to complete the procedure, can be confirmed.Conclusion: the device was returned and images were provided.Based upon the images provided and sample evaluation, the investigation is confirmed for a longitudinal rupture and material frayed.The definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: the conquest ultraverse pta balloon dilatation catheter instructions for use (ifu) provides general instructions for use of the device, as well as warnings, precautions, and potential complications associated with the device.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured (atm unknown).There was no reported patient injury.

Brand Name
CONQUEST PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6030376
Report Number2020394-2016-00965
Device Sequence Number13589523
Product Code DQY
UDI-Device Identifier00801741127847
UDI-Public(01)00801741127847(17)180930(10)REZI1445
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue NumberCQ12094
Device Lot NumberREZI1445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Initial Report FDA Received Date10/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1